Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 9:48 PM EDT for 8 counties in Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 9:48 PM EDT (01:48 UTC)
- Expired
- Jun 16, 2016, 10:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, City of Radford, VA, City of Roanoke, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:00 PM EDT | TSTM WND DMG | 3 Sw Boones Mill, VA | TREES DOWN ON BETHLEHEM ROAD. |
| Jun 16, 10:04 PM EDT | TSTM WND DMG | 2 N Burnt Chimney, VA | TREES DOWN AT THE INTERSECTION OF LANDMARK ROAD AND POTEET ROAD NEAR WIRTZ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.6
The text
As transmitted.
673
WUUS51 KRNK 170148
SVRRNK
VAC019-063-067-121-155-161-750-770-170230-
/O.NEW.KRNK.SV.W.0098.160617T0148Z-160617T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PULASKI COUNTY IN VIRGINIA...
SOUTHERN ROANOKE COUNTY IN VIRGINIA...
FRANKLIN COUNTY IN VIRGINIA...
FLOYD COUNTY IN VIRGINIA...
THE CITY OF RADFORD IN VIRGINIA...
SOUTHERN MONTGOMERY COUNTY IN VIRGINIA...
THE SOUTHERN CITY OF ROANOKE IN VIRGINIA...
SOUTHWESTERN BEDFORD COUNTY IN VIRGINIA...
* UNTIL 1030 PM EDT
* AT 948 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VINTON TO NEAR BENT MOUNTAIN TO NEAR
CHILDRESS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND VINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3693 8063 3688 8072 3706 8088 3723 8022
3729 7985 3702 7949 3705 7954 3704 7960
3686 7964 3679 7976 3683 7999 3679 8003
3686 8016 3687 8024 3683 8034 3679 8039
3675 8040 3675 8045 3672 8047
TIME...MOT...LOC 0148Z 314DEG 34KT 3722 7986 3717 8016 3709 8047
HAIL...1.00IN
WIND...60MPH
$$
JJM2 follow-up statements
346
WWUS51 KRNK 170213
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1013 PM EDT THU JUN 16 2016
VAC019-750-770-170222-
/O.CAN.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
CITY OF RADFORD VA-CITY OF ROANOKE VA-BEDFORD VA-
1013 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN BEDFORD COUNTY...THE CITY OF RADFORD AND THE SOUTHERN
CITY OF ROANOKE IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
3712 7965 3705 7959 3686 7964 3679 7976
3683 8000 3679 8003 3682 8007 3685 8008
3687 8024 3683 8034 3680 8039 3675 8040
3675 8045 3672 8047
TIME...MOT...LOC 0212Z 314DEG 34KT 3708 7968 3703 7998 3695 8029
$$
VAC063-067-121-155-161-170230-
/O.CON.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
PULASKI VA-ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
1013 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
SOUTHEASTERN PULASKI...SOUTHEASTERN ROANOKE...FRANKLIN...FLOYD AND
SOUTH CENTRAL MONTGOMERY COUNTIES...
AT 1012 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH SHORE TO NEAR CALLAWAY TO NEAR FLOYD...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FLOYD...
BOONES MILL...
WILLIS...
AND PENHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
3712 7965 3705 7959 3686 7964 3679 7976
3683 8000 3679 8003 3682 8007 3685 8008
3687 8024 3683 8034 3680 8039 3675 8040
3675 8045 3672 8047
TIME...MOT...LOC 0212Z 314DEG 34KT 3708 7968 3703 7998 3695 8029
HAIL...0.88IN
WIND...60MPH
$$
JJM925
WWUS51 KRNK 170223
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT THU JUN 16 2016
VAC063-067-121-155-161-170233-
/O.EXP.KRNK.SV.W.0098.000000T0000Z-160617T0230Z/
PULASKI VA-ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
1023 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PULASKI...SOUTHEASTERN ROANOKE...FRANKLIN...FLOYD AND
SOUTH CENTRAL MONTGOMERY COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3693 8063 3688 8072 3692 8075 3723 7982
3712 7965 3705 7959 3686 7964 3679 7976
3683 8000 3679 8003 3682 8007 3685 8008
3687 8024 3683 8034 3680 8039 3675 8040
3675 8045 3672 8047
TIME...MOT...LOC 0221Z 314DEG 34KT 3708 7968 3703 7998 3695 8029
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:41 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 16, 9:41 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 941 PM EDT THU JUN 16 2016 .SYNOPSIS... A vigorous upper level disturbance was centered over northeast Ohio. This feature will move southeast, crossing the Mid-Atlantic States tonight and Friday. Thunderstorms with damaging winds are expected along the leading edge of this disturbance with a risk of severe weather...the primary focus across the Virginias through early tonight. Aside for lingering showers Friday, High pressure will build into the region for the weekend providing fair weather which will last into the first part of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 900 PM EDT Thursday... Severe Thunderstorm Watch number 261 is in effect until 10 PM for counties just north of highway 460. These storms have had a history of large hail and damaging wind gusts. A Vigorous short wave, compact upper level low, will move from the OH/PA border this evening, into the Virginias tonight. At the surface, low pressure was centered near Pittsburgh, PA, with a cold extending south from the low into eastern West Virginia, then southwest into southern Kentucky. A Mesoscale Convective System (MCS), line of strong/severe thunderstorms, was moving east-southeast out ahead of the cold front. As of 9PM, these this line of storms was along a DCA-CHO-ROA-BLF line. Farther southwest along the front (SW of BLF)...the storm cells were more discrete with some rotation exhibited. The MCS will continue to move east-southeast, with models showing a strong indication that it will go all the way to the coast...in addition to a slow southward drift toward the VA/NC border. Storms will likely remain near severe levels between now and 11PM. After that, loss of solar heating should allow southwest part of the line to weaken. Until that time, damaging straight line winds will be the primary threat, but certainly can't rule out an isolated tornado per backing low level winds on the east side of the Appalachians which will result in increasing directional shear. Farther southwest along the front (SW of BLF), trailing convection will likely be more discrete in nature (individual cells). These discrete cells will still have the potential for rotation which could result in large hail and isolated damaging wind gusts. All things considered, will maintain focus for organized severe weather along the highway 460 corridor, with the expectation this line will weaken with the loss of daytime heating. Attm do not anticipate a severe thunderstorm watch farther south unless activitydoes not weaken as forecast. However...storms will likely remain strong to marginally severe all the way to the VA/NC border. The evening RNK UA sounding has recovered in terms of PWATS. Values have increased to around 1.30 with CAPE running around 2000 J/KG and a 0-3km storm relative helicity of 292. The GSO sounding was still well mixed, the remnant dry airmass from earlier in the day still evident...CAPE of around 300 J/KG. DCAPE on the other-hand was near 1400, so as the storm activity moves off the Blue Ridge and into the piedmont, a gust from may still kick-out from underneath the existing MCS and produce a surge of sub-severe (30 mph?) wind that could impact parts of the northwest piedmont of NC, and associated with little or no rainfall. Regardless of the above thoughts, folks need to remain vigilant, and pay particular attention to future forecast updates and listen for warnings. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... As of 315 PM EDT Thursday... Upper low pressure over central VA with surface low pressure over eastern NC on Friday morning will drift off the mid Atlantic coast by Friday evening, placing Blacksburg forecast area in a cooler northerly flow with wrap-around moisture on the western flanks of the system during the day. As a result, expect to see plenty of cloud cover for much of Friday along with an ongoing threat for some light shower/thundershower activity - with the threat for thunder primarily focused southwest of Interstate 77 during the time of peak heating, where some lingering instability will reside. Other than perhaps a lingering sprinkle/shower into early Friday evening across extreme southwestern VA into the northwestern NC mountains, expect good drying and subsidence to ensure a dry forecast for Friday night through Sunday night as surface high pressure builds southwest from out of New England into the mid Atlantic region. Expect slightly below normal temperatures through the short-term period with lows mainly in the 50s, and with daytime highs ranging from mainly 70s in the mountains to around 80 across the Piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Much of the long-term period is expected to be dry with slowly warming temperatures as mid Atlantic surface ridge holds into Monday - with axis of upper ridge extending from near the four-corner area east toward the mid-Atlantic states. Old closed upper low is expected to meander off the mid-Atlantic coast through early next week, but none of the longer-range models indicate that steering current will be sufficient to enable it to retrograde far enough west to impact the Blacksburg forecast area. On Tuesday, a series of short wave trofs moving southeast through the upper and lower great lakes expected to push a decaying cool front through the Blacksburg forecast area later Tuesday afternoon or on Tuesday night. However, this front will be preceded by a mainly westerly surface flow, so other than a limited threat for some isolated to scattered shower/thundershower activity across the western upsloping flanks of the Appalachians, most other sections of the forecast area will likely remain precipitation free. Expect a return to dry and slightly cooler weather again following the passage of the front for Wednesday into Thursday as yet another surface ridge builds east from the upper into the lower Great Lake region. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... As of 900 PM EDT Thursday... Solid line of thunderstorms is moving through VA. at 9PM these storms were along an RIC-LYH-ROA-BLF line. This line is expected to sink east-southeast to along the VA/NC border before weakening between now and 06Z/2AM. Gust front along the leading edge of these storms is producing wind damage with surface gusts of 30-60kts. After 06z/2am...there will be lingering showers, but overall coverage will be significantly reduced. These showers will linger through the day friday as an upper level low passes overhead. Clearing will take place Friday night with a return to VFR for the weekend. Extended discussion... Conditions will return to VFR with good flying conditions Saturday and continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 818 PM EDT THU JUN 16 2016 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058- 059-180030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 818 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 818 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 16, 9:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 ENE EAGLE ROCK 37.65N 79.75W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD
&&
HYSELLLocal storm report, Jun 16, 9:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 6 NNW EAGLE ROCK 37.71N 79.83W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
ROAD.
&&
HYSELLLocal storm report, Jun 16, 9:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 1 N BUCHANAN 37.53N 79.68W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.
&&
HYSELLLocal storm report, Jun 16, 9:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 5 ENE BENT CREEK 37.55N 78.75W
06/16/2016 M54.20 MPH BUCKINGHAM VA TRAINED SPOTTER
&&
HYSELLLocal storm report, Jun 16, 9:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 SW RENICK 37.94N 80.43W
06/16/2016 GREENBRIER WV 911 CALL CENTER
LARGE TREES DOWN ON UNUS ROAD
0736 PM TSTM WND DMG 1 NNE RENICK 37.99N 80.36W
06/16/2016 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON RTE 219 NEAR RENICK WV.
0734 PM TSTM WND DMG 5 NE HOT SPRINGS 38.04N 79.76W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN
0759 PM TSTM WND DMG 3 NW MILLBORO 38.00N 79.63W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA
&&
RSTONEFILocal storm report, Jun 16, 9:35 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
06/16/2016 TAZEWELL VA 911 CALL CENTER
ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:02 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 16, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 40 min |
| Jun 16, 8:39 PM EDT | Special Weather Statement | RNK | Amherst, Buckingham | 66 min |
| Jun 16, 8:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 48 min |
| Jun 16, 8:47 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 58 min |
| Jun 16, 8:53 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 52 min |
| Jun 16, 9:00 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 60 min |
| Jun 16, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 58 min |
| Jun 16, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 61 min |
| Jun 16, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Tazewell, Wythe | 42 min |
| Jun 16, 9:39 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Wythe | 51 min |
| Jun 16, 10:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 60 min |
| Jun 16, 10:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Henry, Patrick, City of Galax, City of Martinsville | 53 min |
| Jun 16, 10:32 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 4 hr |
| Jun 16, 10:53 PM EDT | Special Weather Statement | RNK | City of Danville | 67 min |
| Jun 16, 11:12 PM EDT | Special Weather Statement | RNK | Grayson | 63 min |
| Jun 16, 11:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 16, 11:25 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.